MAUDE Adverse Event Report: ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT55OPS5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint #(b)(4).
 
Event or Problem Description
It was reported that during an evlt procedure, the laser fiber fractured inside of the patient.The fractured piece was successfully removed.The procedure was completed with a new of the same device.The patient suffered no harm or injury due to this event.It was reported the disposable device is not available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.As a device evaluation could not be performed, a root cause for the event cannot be determined.The customer's reported complaint of a fractured fiber could not be confirmed as the sample was not returned for evaluation.Without receiving product to evaluate, the root cause cannot be determined, although it is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the packaging step, the fibers are inspected for damage.The directions for use, which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint #: (b)(4).

Brand Name
OPS FIBER 55CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8286805
Report Number1319211-2019-00006
Device Sequence Number13941376
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberH787EVLT55OPS5
Device Lot Number5396788
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;